Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 183, NWS Memphis, TN

July 10, 2001Cross County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jul 10, 2001, 10:15 AM CDT for Cross County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2001, 10:15 AM CDT (15:15 UTC)
Expired
Jul 10, 2001, 10:45 AM CDT
In force
30 min
Issued by
NWS Memphis, TN
Area
Whole counties

County Cross County, AR

The radar

The Memphis radar (KNQA), 82 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 3.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2001-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 803 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2001-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
803 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1560 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

620 
WUUS54 KMEG 101515
SVRMEM
ARC037-101545-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1015 AM CDT TUE JUL 10 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CROSS COUNTY IN EASTERN ARKANSAS

* UNTIL 1045 AM CDT.

* AT 1011 AM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 7
  MILES NORTHWEST OF CHERRY VALLEY...MOVING SOUTHEAST AT 25 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 1045 AM CDT INCLUDE...
  CHERRY VALLEY...
  VANNDALE...
  PARKIN...

.IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND AND LARGE HAIL ARE LIKELY WITH THIS STORM.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 9:45 AM CDT, 30 minutes earlier.

Area forecast discussion, Jul 10, 9:45 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
945 AM CDT TUE JUL 10 2001

THUNDERSTORM COMPLEX CONTINUES TO PUSH SOUTHEAST INTO THE NORTHWEST
PART OF FORECAST AREA. WILL UP POPS IN THOSE AREAS AS WELL FURTHER
DOWNSTREAM. WILL ALSO ADJUST TEMPERATURES A LITTLE AS CLOUDS WILL
KEEP TEMPERATURES FROM RISING AS MUCH. WILL NOT MAKE ANY CHANGES TO
HEAT ADVISORY AT THIS POINT.

.MEG...HEAT ADVISORY THIS AFTERNOON FOR EAST-CENTRABL AR...EXTREME
SOUTHWEST TN AND MOST OF NORTHWEST MS.

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.